Florida, 2024Damaging Wind in Florida, August 23, 2024
August 23, 2024 · NWS TBW · 1 event in 1 county or zone
Afternoon thunderstorms south of a stalled out frontal boundary over the north-central Florida peninsula produce wind damage near Saint Leo in Pasco County when a tree falls onto a home.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms south of a stalled out frontal boundary over the north-central Florida peninsula produce wind damage near Saint Leo in Pasco County when a tree falls onto a home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 23, 1:46 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 23, 1:46 PM EST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
246 PM EDT Fri Aug 23 2024
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 244 PM EDT Fri Aug 23 2024
Today we have begun the transition into a more typical summertime
pattern with a more southeasterly flow and storm coverage later in
the afternoon. A frontal boundary remains stalled over north Florida
but it will continue to wash out and be less of an influence into
the weekend. Surface high pressure will continue to build over
the area this weekend locking in that E/SE flow into next week.
Saturday into Sunday will be the more typical afternoon shower
pattern, with a diurnal heating and sea breeze convergence playing
a roll in storm development and movement. Some extra moisture
from a very weak tropical wave will move north over the state this
weekend favoring more widespread showers and storms, especially
Sunday.
The typical afternoon showers and storms pattern will continue into
mid week. By Thursday, some drier air will move south into area
dropping PWAT values under 2", and decreasing rain chances.
Temperatures will remain pretty typical of August, low to mid 90s
each day with heat indices reaching into the triple digits for
many areas.
&&
.AVIATION...
(18Z TAFS)
Issued at 244 PM EDT Fri Aug 23 2024
VFR conditions prevail, however showers and storms will develop
inland and will likely move back towards the coast later this
afternoon/evening. Light SE winds will begin to shift slightly more
W/SW along the coast a sea breeze tries to develop. Otherwise E/SE
flow overnight and continue tomorrow. AFternoon showers and storms
expected once again tomorrow as we shift back into the typical
summertime pattern.
&&
.MARINE...
Issued at 244 PM EDT Fri Aug 23 2024
Light SE winds will transition onshore as a sea breeze develops.
This will be the pattern throughout the weekend and into next week.
Storms that develop inland each afternoon could be pushed back
towards the coast and over the waters each evening. No headlines are
expected, but winds are forecasted to have an overnight surge
that could near exercise caution the next couple of nights.
&&
.FIRE WEATHER...
Issued at 244 PM EDT Fri Aug 23 2024
No fire weather concerns as ample moisture continues to hang around
and RH values remain well above critical values.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 75 92 75 91 / 20 50 10 70
FMY 76 92 77 91 / 40 60 20 70
GIF 75 92 77 92 / 20 60 0 70
SRQ 75 93 76 93 / 30 60 20 70
BKV 73 93 73 93 / 20 50 0 70
SPG 80 93 79 92 / 30 50 10 70
&&
Sea Breeze Thunderstorm Regime For Saturday: 2
Sea Breeze Thunderstorm Regime For Sunday: 2
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT...RDavisIn the hours before
Special weather statement, Aug 23, 4:06 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
506 PM EDT Fri Aug 23 2024
FLZ151-251-232130-
Coastal Hillsborough FL-Inland Hillsborough FL-
506 PM EDT Fri Aug 23 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL HILLSBOROUGH
COUNTY THROUGH 530 PM EDT...
At 506 PM EDT, Doppler radar was tracking a strong thunderstorm over
University of South Florida, or over Temple Terrace, moving east at
10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tampa, Temple Terrace, Lutz, Brandon, University, East Lake-Orient
Park, Lake Magdalene, Palm River-Clair Mel, Busch Gardens, Florida
State Fairgrounds, Mango, Thonotosassa, New Tampa, Tampa Executive
Airport, University Of South Florida, Lettuce Lake Park, Orient Park,
and Seffner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2813 8245 2813 8224 2791 8231 2802 8248
TIME...MOT...LOC 2106Z 279DEG 10KT 2806 8241
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TBWLocal storm report, Aug 23, 4:09 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
509 PM EDT Fri Aug 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Gst 2 NW Temple Terrace 28.06N 82.41W
08/23/2024 M41 MPH Hillsborough FL Mesonet
Mesonet station 1569W Fpr Wusf Tampa.
&&Thunderstorm Wind, Pasco
- When
- August 23, 4:15 PM EST
- Where
- Pasco County, 2.53 mi ESE of Saint Leo
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 28.330, -82.220
County EM reported tree down onto home near Saint Leo with minor damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Oklahoma, August 23 to 26, 2024117 events
- Damaging Winds in Montana, August 23, 2024$236,000 · 63 kt wind · 5 events
- Damaging Winds in Oklahoma, August 23, 2024$65,000 · 61 kt wind · 2 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, August 23 to 24, 20247 events
- Hail and Damaging Winds in Texas, August 23, 20241 in hail · 7 events
- Hail and Damaging Wind in Montana, August 23, 20242.5 in hail · 6 events
- Damaging Winds in Texas, August 23, 2024$12,000 · 61 kt wind · 2 events
- Damaging Wind and Heavy Rain in Florida, August 23, 2024$2,000 · 4 events
- Flash Flooding and Hail in Arizona, August 23, 2024$2,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Nebraska, August 23, 202452 kt wind · 4 events
- High Wind in Nevada, August 23 to 24, 202472 kt wind · 3 events
- Flash Flood and Hail in Utah, August 23, 20241.25 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1215132.